EconPapers    
Economics at your fingertips  
 

Truncated lognormals as a power-law mimic in operational risk

Roberto Torresetti and Claudio Nordio

Journal of Operational Risk

Abstract: ABSTRACT Real operational loss data in some cases exhibits power laws on a wide part of the tail distributions, with sharp deviations far to the right, suggesting they decrease to zero faster at infinity. Taking into account such deviations when modeling operational risk leads to large differences in value-at-risk estimates, stemming from different asymptotic distributions of extreme events. We make use of the power-law mimicry properties of the truncated lognormal distribution and show how they fit operational risk data considerably well in these cases. For the few exceptions we show how a mixture of truncated lognormals can pass the goodness-of-fit test. ;

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-of-operational-risk/2 ... -in-operational-risk (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ3:2422578

Access Statistics for this article

More articles in Journal of Operational Risk from Journal of Operational Risk
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-19
Handle: RePEc:rsk:journ3:2422578